MAUDE Adverse Event Report: COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER

COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER
Model Number G26550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The details regarding this event were submitted within the fda medwatch program (mw5182082) and the reporter requested to remain confidential.An attempt to obtain additional information from the fda regarding this event was made; no response has been received as of the date of this report.The specific model number and lot number of the liberator beacon tip locking stylet were not provided.As there is only one liberator beacon tip locking stylet model number, we conclude the applicable model number to be lr-ofa01.The device was not returned for evaluation, and the device history record (dhr) could not be viewed.Per the medwatch information, it was stated that the reported perforation was related to the cook medical liberator.Although the medical device problem code on mw5182082 was selected as "retraction problem", there were no details provided to indicate that a malfunction of the device occurred.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.Per the device's instructions for use: "when using the liberator beacon tip locking stylet: do not abandon a catheter/lead in a patient with the liberator beacon tip locking stylet still in place inside the catheter/lead.Severe vessel or endocardial wall damage may result from the stiffened catheter/lead or from fracture or migration of the abandoned stylet wire.Do not apply weighted traction to an inserted liberator beacon tip locking stylet as myocardial avulsion, hypotension, or venous wall tearing may result.Be aware that a lead that has a j-shape retention wire that occupies its inner lumen (rather than being outside the coil) may not be compatible with the liberator beacon tip locking stylet.Insertion of the liberator beacon tip locking stylet into such a lead may result in protrusion and possible migration of the j-shape retention wire.", "have available an extensive collection of sheaths, locking stylets, stylets to unscrew active fixation leads, snares, and accessory equipment.", "note: examine the lumen to be sure the interior coil is not flattened and there are no burrs that would inhibit passage of the liberator beacon tip locking stylet into the lumen.", "potential adverse events related to the procedure of intravascular extraction of catheters/leads include (listed in order of increasing potential effect): dislodging or damaging nontargeted catheter/lead, chest wall hematoma, thrombosis, arrhythmias, acute bacteremia, acute hypotension, pneumothorax, stroke, migrating fragment from catheter/object, pulmonary embolism, laceration or tearing of vascular structures or the myocardium, cardiac tamponade, hemopericardium/pericardial effusion, hemothorax, cardiac arrest, death." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to, a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following information was received through the fda's medwatch program via medwatch report#: mw5182082: "a lead extraction procedure commenced to remove a right atrial (ra) and right ventricular (rv) lead due to cied/pocket infection.Cook medical liberators were inserted into each lead to provide traction.During the extraction of the ra lead utilizing a spectranetics glidelight laser sheath, the ra lead was removed and the patient's blood pressure dropped.Rescue efforts began, including pericardiocentesis.It was suspected there was a ra perforation, and the patient survived the procedure.The physician believes the cause of the perforation was due to traction with the liberator." note that cied = cardiac implantable electronic device.B3: 'date of event' was not provided by the reporter.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DRB STYLET, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key24472543
Report Number2522007-2026-00004
Device Sequence Number18537215
Product Code DRB
UDI-Device Identifier00827002265509
UDI-Public00827002265509
Combination Product (Y/N)N
PMA/510(K) Number
K170298
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26550
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS GLIDELIGHT LASER SHEATH.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown